Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 96, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 16, 2006, 11:12 AM MST for Cochise County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2006, 11:12 AM MST (18:12 UTC)
- Expired
- Aug 16, 2006, 12:15 PM MST
- In force
- 63 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 94 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 161814 FFWTWC AZC003-162015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1112 AM MST WED AUG 16 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA * UNTIL 115 PM MST * AT 1106 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL IN EXCESS OF 2.00 INCHES FROM A THUNDERSTORM OVER HIGHWAY 186 BETWEEN WILLCOX AND CHIRICAHUA NATIONAL MONUMENT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3226 10971 3212 10995 3194 10976 3208 10925 $$ WEATHER.GOV/TUCSON SCHAFFNER
1 follow-up statement
000 WGUS75 KTWC 161854 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1151 AM MST WED AUG 16 2006 AZC003-162015- COCHISE AZ- 1151 AM MST WED AUG 16 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR NORTHERN COCHISE COUNTY... AT 1144 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL JUST TO THE EAST OF SAINT DAVID. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIBYL ROAD NEAR SAINT DAVID AND HIGHWAY 186 BETWEEN WILLCOX AND CHIRICAHUA NATIONAL MONUMENT. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3226 10971 3190 11025 3183 11016 3208 10925 $$ WEATHER.GOV/TUCSON SCHAFFNER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:10 AM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 16, 9:10 AM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST WED AUG 16 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH THE WEEK. && .DISCUSSION...KIWA WSR-88D DETECTED SCATTERED MOSTLY 30-55 DBZ ECHOES ACROSS ERN PIMA AND SW GRAHAM COUNTIES VALID 1605Z. OTHER ISOLATED MOSTLY LESS THAN 40 DBZ ECHOES WERE OVER SE PINAL COUNTY. CELL MOVEMENT WAS NEARLY STATIONARY. IR SATELLITE IMAGERY INDICATED CLOUD TOPS GRADUALLY COOLING DURING THE PAST 1-2 HOURS OVER ERN PIMA COUNTY AS WELL AS OVER COCHISE COUNTY/EXTREME NE SONORA. CLUSTER OF STRONG/VERY SLOW MOVING THUNDERSTORMS APPEARS TO BE IN ADVANCE OF SHORTWAVE TROUGH MOVING NWD OVER CENTRAL SONORA. RADAR DERIVED RAIN RATES AS WELL AS RAIN GAGE REPORTS OF 1-1.25 INCHES PER HOUR HAVE OCCURRED OVER THE ERN PORTION OF THE TUCSON METRO AREA PROMPTING ISSUANCE OF FLASH FLOOD WARNING UNTIL 17Z. 16/12Z KTUS SOUNDING DEPICTED A VERY MOIST REGIME WITH PRECIP WATER VALUE OF 1.70 INCHES. FAIRLY UNSTABLE ENVIRONMENT WITH LIFTED INDEX VALUE NEAR MINUS 6 AND UNMODIFIED SBCAPE OF 2617 J/KG. VERY LIGHT MID-LEVEL FLOW THUS EXPECTATION OF LOCALLY HEAVY RAINFALL PRIMARY CONCERN TODAY. 16/12Z UPPER AIR PLOTS INDICATED HIGH PRESSURE CENTERED OVER NW LOUISIANA AND TROUGH OVER THE PACIFIC NW. GENERALLY VERY LIGHT SWLY FLOW PREVAILED OVER SRN AZ. BASED ON SATELLITE IMAGERY AND RADAR TRENDS...APPEARS THAT CONVECTIVE ACTIVITY WILL CONTINUE TO GENERATE DURING THE NEXT 2-3 HOURS...AT LEAST...ACROSS ERN PIMA/SE PINAL/SW GRAHAM/COCHISE COUNTIES AS SONORAN SHORTWAVE CONTINUES NWD MIGRATION. WILL UPDATE ZONE FORECAST FORTHWITH TO REFLECT INCREASED PRECIPITATION CHANCES THESE AREAS. OTHERWISE...MODELS IN GENERAL AGREEMENT OF REFLECTING GRADUAL DRYING TREND PARTICULARLY DURING THE THUR-FRI PERIOD. AGREE WITH PREVIOUS DISCUSSIONS THAT WRN SECTIONS WILL LIKELY EXPERIENCE DECREASED PRECIP CHANCES...HOWEVER DEEPER MOISTURE SHOULD STILL REMAIN OVER ERN SECTIONS SUFFICIENT FOR A CONTINUED CHANCE OF MAINLY AFTERNOON/ EVENING SHOWERS/THUNDERSTORMS. PERHAPS A MORE PRONOUNCED UPSWING IN ACTIVITY EARLY NEXT WEEK DUE TO INFLUENCE OF SERIES OF INVERTED TROUGHS PROGGED VIA GFS. WILL ADDRESS EXTENDED FORECAST SCENARIO FURTHER IN AFTERNOON DISCUSSION. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:21 AM MST | Flash Flood Warning | TWC | Cochise | 54 min |
| Aug 16, 7:54 AM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Aug 16, 9:49 AM MST | Flash Flood Warning | TWC | Pima | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.